Alert archive / Iowa / Flash Flood Warnings in 2014

Flash Flood Warning 11, NWS La Crosse, WI

June 19, 20146 counties in Iowa; Crawford County, Grant County, Wisconsin

NWS La Crosse, WI issued this flash flood warning at Jun 19, 2014, 2:02 AM CDT for 6 counties in Iowa; Crawford County, Grant County, Wisconsin. It was in force for 6 hr. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2014, 2:02 AM CDT (07:02 UTC)
Expired
Jun 19, 2014, 7:45 AM CDT
In force
6 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Howard County, IA, Winneshiek County, IA, Crawford County, WI, Grant County, WI

The radar

The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 2:35 AM CDTFLASH FLOODOssian, IAFLOODED BASEMENTS
Jun 19, 4:51 AM CDTHEAVY RAIN 3.67Fort Atkinson, IASINCE MIDNIGHT. PUBLIC REPORT RELAY FROM KWWL.
Jun 19, 4:56 AM CDTFLASH FLOODPotosi, WIMUD/ROCKSLIDE IN FRONT OF THE POTOSI BREWERY AT HWY 133/S. MAIN ST. ROAD IS CLOSED.
Jun 19, 6:00 AM CDTHEAVY RAIN 3.95New Hampton, IACOOP OBSERVER STATION NEW HAMPTON /NHPI4/ HEAVY RAIN DURATION 24 HOURS
Jun 19, 6:34 AM CDTHEAVY RAIN 4.92 E Ossian, IALOCATION EAST OF OSSIAN APPROXIMATE. OVERNIGHT RAINFALL TOTAL. PUBLIC REPORT RELAY BY KWWL.
Jun 19, 6:36 AM CDTHEAVY RAIN 4.91 E Ossian, IARELAYED BY KWWL HEAVY RAIN DURATION 24 HOURS
Jun 19, 6:39 AM CDTHEAVY RAIN 3Marquette, IARELAYED BY KWWL HEAVY RAIN DURATION 24 HOURS
Jun 19, 6:40 AM CDTHEAVY RAIN 1.6Waukon, IARELAYED BY KWWL HEAVY RAIN DURATION 24 HOURS
Jun 19, 6:43 AM CDTHEAVY RAIN 3.2Harpers Ferry, IARELAYED BY KWWL HEAVY RAIN DURATION 24 HOURS
Jun 19, 7:00 AM CDTHEAVY RAIN 3.781 Nw Sinsinawa, WICOOP OBSERVER STATION SINSINAWA /SWAW3/ HEAVY RAIN DURATION 24 HOURS
Jun 19, 7:16 AM CDTHEAVY RAIN 42 Se Spillville, IAHEAVY RAIN DURATION 24 HOURS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4337 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4337 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WGUS53 KARX 190702
FFWARX
IAC005-037-043-065-089-191-WIC023-043-191245-
/O.NEW.KARX.FF.W.0011.140619T0702Z-140619T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
202 AM CDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN FAYETTE COUNTY IN NORTHEAST IOWA...
  CLAYTON COUNTY IN NORTHEAST IOWA...
  HOWARD COUNTY IN NORTHEAST IOWA...
  ALLAMAKEE COUNTY IN NORTHEAST IOWA...
  CHICKASAW COUNTY IN NORTHEAST IOWA...
  WINNESHIEK COUNTY IN NORTHEAST IOWA...
  SOUTHERN CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...
  GRANT COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 745 AM CDT
    
* AT 151 AM CDT...DOPPLER RADAR CONTINUED TO SHOW THUNDERSTORMS 
  PRODUCING HEAVY RAIN ACROSS NORTHEAST IOWA AND PARTS OF SOUTHWEST 
  WISCONSIN.  SINCE 930 PM WEDNESDAY...3 TO 6 INCHES OF RAIN HAS 
  FALLEN BETWEEN LE ROY MINNESOTA AND GUNDER IOWA IN NORTHWEST 
  CLAYTON COUNTY...AND 2 TO 4 INCHES ACROSS SOUTHERN GRANT COUNTY. 
  STREET FLOODING HAS BEEN REPORTED IN MUSCODA IN GRANT COUNTY. 
  EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE MUD SLIDES 
  NEAR STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF 
  ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
  RIDGEWAY...NORDNESS...OSSIAN...FESTINA...CASTALIA...AND POSTVILLE 
  IN NORTHEAST IOWA...AND IN MUSCODA...SINSINAWA...AND HAZEL GREEN 
  IN NORTHEAST IOWA.  IN ADDITION...RESIDENTS ALONG THE UPPER 
  IOWA... SILVER CREEK...TURKEY...TROUT CREEK...AND THE YELLOW RIVER 
  IN NORTHEAST IOWA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4264 9073 4267 9089 4264 9090 4264 9103
      4287 9163 4291 9255 4350 9255 4350 9185
      4310 9043 4251 9042 4251 9064

$$

BOYNE
3 follow-up statements
362 
WGUS73 KARX 190829
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
329 AM CDT THU JUN 19 2014

IAC005-037-043-065-089-191-WIC023-043-191245-
/O.CON.KARX.FF.W.0011.000000T0000Z-140619T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IA-CLAYTON IA-HOWARD IA-ALLAMAKEE IA-CHICKASAW IA-
WINNESHIEK IA-CRAWFORD WI-GRANT WI-
329 AM CDT THU JUN 19 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
NORTHERN FAYETTE...CLAYTON...HOWARD...ALLAMAKEE...CHICKASAW...
WINNESHIEK...SOUTHERN CRAWFORD AND GRANT COUNTIES...

AT 327 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN FROM IONIA IOWA TO ELGIN IOWA TO HAZEL GREEN IN SOUTHWEST 
WISCONSIN. SINCE 9 30 PM WEDNESDAY...DOPPLER RADAR INDICATED 3 TO 6 
INCHES OF RAIN FROM THE GRANGER AND NEW HAMPTON AREAS TO HARDIN IN 
NORTHEAST IOWA...AND BETWEEN SINSINAWA AND HAZEL GREEN IN SOUTHERN 
GRANT COUNTY. STREET FLOODING HAS BEEN REPORTED CRESCO AND FLOODED 
BASEMENTS IN OSSIAN. ANOTHER 1 TO 3 INCHES IS EXPECTED THROUGH 5 AM 
SOUTH OF A ELMA IOWA TO PLATTEVILLE WISCONSIN LINE

THE YELLOW RIVER NEAR POSTVILLE IS AT 12.06 FEET. THIS 5 FEET ABOVE 
ITS 7 FOOT FLOOD STAGE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
CHESTER...LIME SPRINGS...KENDALVILLE...RIDGEWAY...PROTIVIN... 
CALMAR...NORDNESS...OSSIAN...AND CASTALIA...AND POSTVILLE IN 
NORTHEAST IOWA. IN ADDITION...RESIDENTS ALONG THE UPPER IOWA... 
SILVER CREEK...TURKEY...TROUT CREEK...AND THE YELLOW RIVER.

IN ADDITION...EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE 
MUD SLIDES NEAR STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF 
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4264 9072 4267 9085 4267 9089 4264 9090
      4264 9102 4287 9162 4291 9254 4350 9254
      4350 9185 4310 9043 4251 9042 4251 9063

$$

BOYNE
421 
WGUS73 KARX 191002
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
502 AM CDT THU JUN 19 2014

IAC005-037-043-065-089-191-WIC023-043-191245-
/O.CON.KARX.FF.W.0011.000000T0000Z-140619T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IA-CLAYTON IA-HOWARD IA-ALLAMAKEE IA-CHICKASAW IA-
WINNESHIEK IA-CRAWFORD WI-GRANT WI-
502 AM CDT THU JUN 19 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
NORTHERN FAYETTE...CLAYTON...HOWARD...ALLAMAKEE...CHICKASAW...
WINNESHIEK...SOUTHERN CRAWFORD AND GRANT COUNTIES...

AT 457 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN 
POTOSI WHERE A MUDSLIDE HAS OCCURRED. UP TO THREE INCHES OF RAIN 
HAVE ALREADY FALLEN WITH ONE REPORT OF 3.67 INCHES SINCE IN FORT 
ATKINSON IOWA. FLASH FLOODING IS ALREADY OCCURRING.

EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.

FLOOD WATERS ARE MOVING DOWN THE SMALLER TRIBUTARIES FROM THE TURKEY 
AND YELLOW RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4264 9072 4267 9085 4267 9089 4264 9090
      4264 9102 4287 9162 4291 9254 4350 9254
      4350 9185 4310 9043 4251 9042 4251 9063

$$

HALBACH
926 
WGUS73 KARX 191145
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
645 AM CDT THU JUN 19 2014

IAC005-037-043-065-089-191-WIC023-043-191245-
/O.CON.KARX.FF.W.0011.000000T0000Z-140619T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE IA-CLAYTON IA-HOWARD IA-ALLAMAKEE IA-CHICKASAW IA-
WINNESHIEK IA-CRAWFORD WI-GRANT WI-
645 AM CDT THU JUN 19 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
NORTHERN FAYETTE...CLAYTON...HOWARD...ALLAMAKEE...CHICKASAW...
WINNESHIEK...SOUTHERN CRAWFORD AND GRANT COUNTIES...

AT 638 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING ACROSS 
NORTHEAST IOWA AND SOUTHWEST WISCONSIN.  3 TO 5 INCHES OF RAIN HAVE 
FALLEN WITH 4.90 INCHES REPORTED IN OSIAN IOWA. A NUMBER OF ROADS 
HAVE BEEN CLOSED...PARTICULARLY IN 
CHICKASAW...WINNESHIEK...ALLAMAKEE AND GRANT COUNTIES. A FEW 
ROCKSLIDES HAVE BEEN REPORTED IN CRAWFORD AND GRANT COUNTY AS WELL. 
FLASH FLOODING IS ALREADY OCCURRING.

EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.

FLOOD WATERS ARE MOVING DOWN THE YELLOW RIVER FROM OSIAN IOWA DOWN 
TO VOLNEY IOWA AND THE TURKEY RIVER FROM FORT ATKINSON IOWA TO 
ELKADER IOWA. TRIBUTARY RIVERS AND CREEKS WILL CREST THIS MORNING 
BUT THE MAIN STEM RIVERS MAY NOT CREST UNTIL TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4264 9072 4267 9085 4267 9089 4264 9090
      4264 9102 4287 9162 4291 9254 4350 9254
      4350 9185 4310 9043 4251 9042 4251 9063

$$

HALBACH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 12:31 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 19, 12:31 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1231 AM CDT THU JUN 19 2014

.UPDATE...
ISSUED AT 959 PM CDT WED JUN 18 2014

SHOWERS AND THUNDERSTORMS ARE ERUPTING ALONG THE EDGE OF THE 12C
700 MB CAP AND IN AREA OF MODERATE TO STRONG 900 TO 700 MB
FRONTOGENESIS. IN ADDITION A 30 TO 40 KNOT 850 MB JET IS SURGING
INTO THIS AREA. LATEST RUC ANALYSIS SHOWS THAT THE DEEP MOISTURE
CONVERGENCE HAS DRAMATICALLY INCREASED FROM SIOUX FALLS INTO
NORTHERN ILLINOIS. WITH PRECIPITABLE WATER VALUES RUNNING BETWEEN
1.7 TO 1.9 INCHES AND WARM CLOUD DEPTHS GREATHER THAN 4 KM...HEAVY
RAIN WHICH WILL RESULT IN FLASH FLOODING LOOKS TO BE THE MAIN
CONCERN. HOWEVER THE RAP ANALYSIS DOES SUGGEST THAT THE 0-6 KM
SHEAR WILL BECOME SUPERCELLULAR BETWEEN NOW AND 1 AM...THIS COULD
RESULT IN POCKETS OF DAMAGING WINDS AND LARGE HAIL.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 325 PM CDT WED JUN 18 2014

MAIN FORECAST CONCERNS IS HEAVY RAIN POTENTIAL TONIGHT INTO THURSDAY
MORNING.

LATEST WATER VAPOR SATELLITE IMAGERY SHOWING UPPER LEVEL LOW OVER
THE NORTHERN ROCKY MOUNTAINS AND WEAK SHORTWAVE TROUGHS EMBEDDED IN
THE SOUTHWESTERLY FLOW ALOFT OVER THE CENTRAL UNITED STATES. LATEST
19Z SURFACE ANALYSIS INDICATES WARM FRONT/RESIDUAL OUTFLOW BOUNDARY
EXTENDING FROM SOUTHEAST SOUTH DAKOTA INTO SOUTHERN IOWA.

TONIGHT INTO THURSDAY...THE LATEST 18.12Z GFS/NAM INDICATE MOISTURE
TRANSPORT AND CONVERGENCE TO INCREASE AFTER 00Z THURSDAY WEST OF THE
FORECAST AREA AND SHIFT THE NOSE OF THE MOISTURE TRANSPORT AND
CONVERGENCE INTO FORECAST AREA BY 06Z THURSDAY. WITH SUBTLE WEAK
SHORTWAVE TROUGHS EJECTING OUT OF THE HIGH PLAINS INTO THE UPPER
MIDWEST...EXPECT ANOTHER MCS TO FORM AND MOVE CLOSE TO THE FORECAST
AREA AFTER 03-06Z THURSDAY TIMEFRAME. HOWEVER...THE EXACT LOCATION
OF WHERE THE MCS WILL FORM IS STILL UNCERTAIN AND WILL HAVE AN
IMPACT WHERE HEAVY RAIN WILL FALL OVER FORECAST AREA. THE 18.12Z
GFS/NAM AND 15Z RAP CONTINUE TO SHOW PRECIPITABLE WATER VALUES OF
1.5-2 INCHES ACROSS FORECAST AREA AND WARM CLOUD DEPTH EXTENDING
UP TO 4KM PER BUFKIT SOUNDINGS ACROSS FORECAST AREA. ANY
SHOWERS/THUNDERSTORM DEVELOPMENT OVER FORECAST AREA WILL BE
EFFICIENT RAIN PRODUCERS AND PRODUCE LOCAL HEAVY RAIN. THE 18.12Z
GFS/NAM SUGGEST WEAK SURFACE COLD FRONT TO MOVE ACROSS THE
FORECAST AREA LATE THURSDAY AFTERNOON. THE MODELS INDICATE ENOUGH
MOISTURE CONVERGENCE ALONG THE FRONT TO PRODUCE ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS AND TRACK ACROSS FORECAST AREA THURSDAY
AFTERNOON AND EVENING.

NEXT CONCERN TONIGHT INTO THURSDAY IS SEVERE POTENTIAL...THE 18.12Z
GFS/NAM INDICATE MAINLY ELEVATED INSTABILITY PER BUFKIT SOUNDINGS
AND 0-3KM SHEAR IN THE 25 TO 30 KNOTS RANGE ACROSS FORECAST AREA.
THE MODELS SUGGEST ALL SHEAR IN THE 0-3KM LAYER...AS THE 0-6KM SHEAR
SHOWS ABOUT 30 TO 35 KNOTS. AT THIS TIME...LOOKING AT DAMAGING
WINDS...LARGE HAIL AND FLASH FLOODING FROM HEAVY RAINFALL THE MAIN
THREATS MAINLY SOUTH OF INTERSTATE 94.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 325 PM CDT WED JUN 18 2014

WEST TO EAST ZONAL FLOW DEVELOPS ACROSS THE NORTHERN TIER STATES
FRIDAY AND SATURDAY. THE 18.12Z GFS/NAM SHOW WEAK IMPULSES EMBEDDED
IN THE FLOW WITH ENOUGH MOISTURE CONVERGENCE AND LIFT IN ASSOCIATION
WITH EACH IMPULSE...SHOULD ALLOW THE POSSIBILITY OF SHOWERS AND
THUNDERSTORMS ACROSS FORECAST AREA.

SATURDAY NIGHT THROUGH WEDNESDAY...MAIN FORECAST CONCERNS ARE
PRECIPITATION CHANCES THROUGH THE PERIOD. THE 18.12Z
GFS/ECMWF/GEM ARE IN GOOD AGREEMENT IN DIGGING UPPER LEVEL TROUGH
OVER THE GREAT LAKES REGION EARLY NEXT WEEK. SIGNIFICANT
DIFFERENCES ARE INDICATED BETWEEN THE MODELS WITH TIMING OF
SHORTWAVE TROUGHS EMBEDDED IN THE WEST TO EAST ZONAL FLOW SATURDAY
NIGHT INTO SUNDAY AND THE STRENGTH OF THE UPPER LEVEL TROUGH
DIGGING OVER THE GREAT LAKES REGION EARLY NEXT WEEK. THIS WILL
HAVE IMPACTS ON TIMING OF MOISTURE RETURN/PRECIPITATION CHANCES
INTO THE FORECAST AREA SUNDAY INTO MONDAY. NEXT CONCERN ARE
TEMPERATURES FOR MIDDLE OF NEXT WEEK. WITH THE 18.12Z GFS/ECMWF
DIFFERING SLIGHTLY ON STRENGTH OF UPPER LEVEL TROUGH OVER THE
GREAT LAKES REGION...THE 18.12Z GFS/ECMWF DIFFER ON HOW COOL
AIRMASS WILL BE OVER THE FORECAST AREA...WITH THE 18.12Z ECMWF
ADVECTING IN SLIGHTLY COOLER TEMPERATURES THAN THE 18.12Z GFS.
THE 18.12Z ECMWF SHOWING 850MB TEMPERATURES PLUS 10 TO PLUS 12
DEGREES CELSIUS OVER FORECAST AREA...COMPARED TO PLUS 12 TO PLUS
14 DEGREES CELSIUS 850MB TEMPERATURES BY THE 18.12Z GFS.
TEMPERATURES OVER FORECAST AREA BY MIDDLE OF NEXT WEEK LOOK TO BE
UNSEASONABLY COOL.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1230 AM CDT THU JUN 19 2014

STRONG 850 MB MOISTURE TRANSPORT AND 900 TO 700 MB FRONTOGENESIS
WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS AT BOTH TAF
SITES THROUGH MUCH OF THE OVERNIGHT...AND THEN BETWEEN 19.10Z AND
19.13Z THE SHOWERS AND THUNDERSTORMS WILL DISSIPATE AS THE LOW
LEVEL JET VEERS AWAY FROM THE AREA. THERE MAY BE SOME AREAS OF
BROKEN MVFR CEILINGS.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
DURING THE AFTERNOON AND EVENING AS THE COLD FRONT APPROACHES.

&&

.HYDROLOGY...
ISSUED AT 325 PM CDT WED JUN 18 2014

THE FORECAST AREA REMAINS IN A VERY MOIST AND UNSTABLE AIRMASS
THROUGH THURSDAY EVENING WITH PRECIPITABLE WATER VALUES IN THE 1.5
TO 2 INCH RANGE AND WARM CLOUD DEPTHS UP TO 4 KM. THE COMBINATION
OF ANOTHER ROUND OF CONVECTION TO IMPACT THE FORECAST AREA TONIGHT
AND RECENT HEAVY RAINFALL THE LAST COUPLE OF DAYS...WILL CONTINUE
WITH THE FLASH FLOOD WATCH FOR SOUTHEAST MINNESOTA...NORTHEAST
IOWA...SOUTHWEST AND CENTRAL WISCONSIN THROUGH THURSDAY MORNING.

ALSO...DUE TO THE RECENT HEAVY RAINFALL...THE
CEDAR...TREMPEALEAU AND BLACK RIVERS HAVE RISEN OR ARE FORECASTED
TO RISE ABOVE FLOOD STAGE AND FLOOD WARNINGS ARE IN EFFECT
PORTIONS OF THESE RIVERS. SEE THE LATEST FLOOD STATEMENTS FOR
EXACT FORECAST DETAILS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR WIZ032>034-
     041>044-053>055-061.

MN...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR MNZ079-086>088-
     094>096.

IA...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR IAZ008>011-018-
     019-029-030.

&&

UPDATE...BOYNE
SHORT TERM...DTJ
LONG TERM...DTJ
AVIATION...BOYNE
HYDROLOGY...DTJ
Hazardous weather outlook, Jun 18, 11:42 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1142 PM CDT WED JUN 18 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-191200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
1142 PM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

STRONG STORMS WILL SHIFT SLOWLY FROM SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND EXTREME SOUTHWEST WISCONSIN...INTO WESTERN
WISCONSIN. THE STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES
OF 1 TO 2 INCHES PER HOUR AND FLASH FLOODING LOOKS TO BE THE MAIN
THREAT WHERE STORMS CAN BECOME ANCHORED AND PERSIST WITH HEAVY
RAIN. FREQUENT LIGHTNING WILL ALSO PROVIDE A THREAT FOR THOSE
OUTDOORS. ISOLATED DAMAGING WIND...AND POSSIBLY SOME HAIL COULD
ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS ANOTHER RISK FOR SEVERE THUNDERSTORMS THURSDAY DURING
THE LATE AFTERNOON AND EVENING. THE THREATS WOULD BE DAMAGING
WINDS...LARGE HAIL...ISOLATED TORNADOES AND FLASH FLOODING.

CHANCES OF THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND
EVENING HOURS...CONTINUE FOR FRIDAY THROUGH MONDAY. IT IS TOO
EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER THREAT WITH
ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

IT DOES NOT LOOK LIKE SPOTTER ACTIVATION WILL BE NEEDED
OVERNIGHT...BUT ANY RAINFALL REPORTS WOULD BE REALLY HELP OUR
FLOOD FORECASTING. FLOODING REPORTS ARE ALSO APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED AT THIS TIME.

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:14 PM CDTRiver Flood WarningARXAllamakee, Clayton22 days
Jun 18, 11:41 PM CDTFlash Flood WarningARXAllamakee, Clayton, Fayette, Howard, Winneshiek2 hr
Jun 19, 5:26 AM CDTSevere Thunderstorm WarningARXMitchell64 min
Jun 19, 5:27 AM CDTRiver Flood WarningARXClayton4 days
Jun 19, 5:27 AM CDTRiver Flood WarningARXClayton3 days
Jun 19, 5:40 AM CDTSevere Thunderstorm WarningARXMitchell65 min
Jun 19, 7:40 AM CDTFlash Flood WarningARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more6 hr
Jun 19, 9:24 AM CDTRiver Flood WarningARXAllamakee3 days
Jun 19, 10:20 AM CDTSpecial Weather StatementARXChickasaw, Fayette, Floyd, Howard, Mitchell, Winneshiek55 min
Jun 19, 12:10 PM CDTSpecial Weather StatementARXHoward, Winneshiek65 min
Jun 19, 1:26 PM CDTFlash Flood WarningARXAllamakee, Clayton, Fayette, Winneshiek3 hr
Jun 19, 1:47 PM CDTSpecial Weather StatementARXAllamakee, Clayton, Fayette88 min
Jun 19, 2:42 PM CDTSpecial Weather StatementARXAllamakee, Clayton, Fayette2 hr
Jun 19, 3:41 PM CDTRiver Flood WarningARXClayton6 days
Jun 19, 4:44 PM CDTFlash Flood WarningARXAllamakee, Clayton, Fayette, Winneshiek3 hr
Jun 19, 5:04 PM CDTSpecial Weather StatementARXFloyd, Mitchell26 min
Jun 18, 7:55 PM CDTRiver Flood WarningARXLa Crosse, Trempealeau3 days
Jun 18, 10:57 PM CDTFlash Flood WarningARXGrant3 hr
Jun 19, 12:36 PM CDTRiver Flood WarningARXPepin6 days
Jun 19, 12:36 PM CDTRiver Flood WarningARXBuffalo, Trempealeau18 days
Jun 19, 12:36 PM CDTRiver Flood WarningARXLa Crosse, Vernon4 days
Jun 19, 3:41 PM CDTRiver Flood WarningARXRichland, Vernon69 hr
Jun 19, 3:41 PM CDTRiver Flood WarningARXCrawford, Vernon71 hr
Jun 19, 3:41 PM CDTRiver Flood WarningARXCrawford5 days
Jun 19, 3:44 PM CDTSevere Thunderstorm WarningARXGrant46 min
Jun 19, 3:45 PM CDTFlash Flood WarningARXCrawford, Grant, Richland3 hr

Nearby

Flash Flood Warnings in Iowa, 2014Flash Flood Warnings in Wisconsin, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.